MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Skin problems appeared 6 days post implantation (redness).The ents treated the skin and healing improved gradually.But in (b)(6) 2023 the parents came to the clinic and the ents noted that the implant had extruded.Explantation will be planned.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage.According to the information received from the field explantation was due to extrusion of the device through the skin.A review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the reported issue.However, the presence of the device might have contributed to its subsequent development.In addition the recipient suffered from wound healing issues in the post-operative period, which is a known side effect of cochlea implantation.This is a final report.
 
Event or Problem Description
Skin problems appeared 6 days post implantation (redness).The ents treated the skin and healing improved gradually.But on 25-oct-2023 the parents came to the clinic and the ents noted that the implant had extruded.No particular medical condition or history is reported.The device was explanted.Reimplantation will be discussed after complete healing of the skin.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18038017
Report Number9710014-2023-00977
Device Sequence Number18025177
Product Code MCM
UDI-Device Identifier09008737366742
UDI-Public(01)09008737366742
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/04/2025
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexFemale